Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Swollen right hand, fingers, stiff left hand. Diagnosed with Carpal tunnel syndrome. Taken Naproxyn. Treatment?

My husband is 55, healthy and a construction worker, he has had hip replacement 8 yrs ago, but relatively thats all. lately his right hand mostly has been swollen in the morning fingers as well and he can t grip anything, it eases during the day as he moves it, but starts again at night. his other hand is stiff as well. he was diagnosed with mild capral Tun. syn yrs ago in both hands , however, I m thinking arthritis , I m calling a dr monday for appt. he took a naproxyn today and it seemed to help the pain but he can t wear any ring on his right hand. ??? any thoughts. no heart disease , no high blood pressure weight 160 normal for 5 8 . ps, he has had asthma for 25 yrs, and akes thophylline one pill a day and advair 2 times a day. thx
Asked On : Wed, 11 Apr 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
General & Family Physician 's  Response
Thanks for writing in.

I would agree that your husband's symptoms are suggestive of arthritis. This could be either osteoarthritis or rheumatoid arthritis. The possibility of the latter is greater in your husband's case. A detailed examination by a physician and an Xray would be required to know what it is. If the suspicion is towards RA, then some tests like rheumatoid factor and Anti-CCP antibodies would be required.
Till then, I would suggest that he exercise his hand as much as possible; take Tablet Motrin 1 tablet as and when required ( upto 4 times daily) and not take any stress.
In either case, we should be able to deal with the problem and I am sure your husband will be much better very soon.
Hope this helps.
Answered: Wed, 11 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor